Alert archive / California / Wind Advisories in 2017
Wind Advisory 12, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Mar 4, 2017, 12:49 PM PST. It took effect at Mar 5, 2017, 1:00 PM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2017, 12:49 PM PST (20:49 UTC)
- In effect from
- Mar 5, 2017, 1:00 PM PST
- Expired
- Mar 6, 2017, 3:00 AM PST
- In force
- 14 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
605 WWUS76 KHNX 042049 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1249 PM PST Sat Mar 4 2017 CAZ095-098-099-050500- /O.NEW.KHNX.WI.Y.0012.170305T2100Z-170306T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1249 PM PST Sat Mar 4 2017 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST SUNDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 1 PM to 10 PM PST Sunday. * WINDS...West 20 to 30 mph with gusts up to 55 mph. * TIMING...Winds increasing during the afternoon Sunday. Strongest winds occurring late afternoon into the evening hours then decreasing during the night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs or trees could be blown down, and scattered power outages may result. Gusty cross winds can also make driving difficult, especially for high profile vehicles, such as campers and trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ jeb
5 follow-up statements
412 WWUS76 KHNX 050446 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 846 PM PST Sat Mar 4 2017 CAZ095-098-099-051300- /O.CON.KHNX.WI.Y.0012.170305T2100Z-170306T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 846 PM PST Sat Mar 4 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PST SUNDAY... * WINDS...West 20 to 30 mph with gusts up to 55 mph. * TIMING...Winds increasing during the afternoon Sunday. Strongest winds occurring late afternoon into the evening hours then decreasing during the night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs or trees could be blown down, and scattered power outages may result. Gusty cross winds can also make driving difficult, especially for high profile vehicles, such as campers and trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
053 WWUS76 KHNX 051241 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 441 AM PST Sun Mar 5 2017 CAZ095-098-099-052045- /O.CON.KHNX.WI.Y.0012.170305T2100Z-170306T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 441 AM PST Sun Mar 5 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds increasing through the morning and into the afternoon. Strongest winds occurring late afternoon and early evening then decreasing overnight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs or trees could be blown down, and scattered power outages may result. Gusty cross winds can also make driving difficult, especially for high profile vehicles, such as campers and trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
046 WWUS76 KHNX 052050 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1250 PM PST Sun Mar 5 2017 CAZ095-098-099-060500- /O.CON.KHNX.WI.Y.0012.170305T2100Z-170306T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1250 PM PST Sun Mar 5 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...West 25 to 35 mph with gusts up to 60 mph. * TIMING...Strongest winds occurring late afternoon and early evening then decreasing overnight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Molina
239 WWUS76 KHNX 060456 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 856 PM PST Sun Mar 5 2017 CAZ095-098-099-061100- /O.EXT.KHNX.WI.Y.0012.000000T0000Z-170306T1100Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 856 PM PST Sun Mar 5 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST MONDAY... * WINDS...West 20 to 30 mph with gusts up to 60 mph. * TIMING...Strongest winds occurring over the mountains east of Tehachapi and in the Indian Wells Valley. Winds diminishing by late tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bean
391 WWUS76 KHNX 061056 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 256 AM PST Mon Mar 6 2017 CAZ095-098-099-061200- /O.EXP.KHNX.WI.Y.0012.000000T0000Z-170306T1100Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 256 AM PST Mon Mar 6 2017 ...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... Winds have diminished below advisory level in much of the area. Breezy Northwest wind with gusts to 35 mph will be possible mainly over the higher elevations of the Tehachapi mountains until sunrise. $$ mv
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 4, 4:23 AM PST, 8 hours 26 minutes earlier.
Area forecast discussion, Mar 4, 4:23 AM PST, 8 hours 26 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 423 AM PST Sat Mar 4 2017 .SYNOPSIS...Dry conditions will prevail over the area through this afternoon. Precipitation, increased winds and cooler temperatures return tonight and will continue through Sunday night, with a few showers possible into Monday. Dry weather and a warming trend are expected from Tuesday through Friday. && .DISCUSSION...IR imagery is indicating some high clouds streaming over Central CA this morning in a westerly flow aloft. This has resulted in improved visibility in the San Joaquin Valley compared to the previous few mornings as fog formation has been inhibited. However, a few patches of fog are still possible in the valley around sunrise today. Otherwise today will be partly to mostly sunny with daytime temperatures slightly above seasonal normals. Meanwhile a deep and cold upper low pressure center off the BC coast is progged to drop southeast to off the PAC NW coast today and tonight then push inland on Sunday. This will result in cooler temperatures and precipitation spreading southward into our area tonight and becoming widespread across our area by Sunday. Rainfall amounts in the San Joaquin Valley will range from a quarter inch to half inch from late tonight through Sunday Night although lesser amounts are expected along the west side and in Kern County due to rain shadowing. 1 to 2 inches of liquid precipitation is possible in the Southern Sierra Nevada from Kings Canyon northward with lesser amounts further south. Snow levels are anticiapted to be around 7000 feet at the onset of the precipitation this evening lowering to around 5000 feet by Sunday morning to 3000 to 4000 feet Sunday evening and to 2000 to 3000 feet by Monday morning when the precipitation is expected to taper off. Snowfall amounts in the Southern Sierra Nevada are expected to range from 10 to 20 inches above 6000 feet from Kings Canyon northward and from 4 to 12 inches above 6000 feet south of Kings Canyon. A Winter Storm Warning is in effect for the Southern Sierra Nevada from Fresno County northward and a Winter Weather Advisory continues for the Southern Sierra Nevada in Tulare County from 1000 pm PST this evening to 1000 pm PST Sunday evening. Besides the rain and mountain snow along with cooler temperatures, increased winds are anticipated Sunday afternoon and evening as the main cold front pushes southward through Central CA. Wind gusts around 50 mph will be possible in the Kern County Mountains and Deserts Sunday afternoon and evening and Wind Advisories might be needed for these area as the time approaches. Brief period of stronger winds all also be possible along the west side of the San Joaquin Valley Sunday afternoon. As the main trough moves east of our area Monday, precipitation should taper off although some light showers will still be from Fresno County northward Monday morning. A brisk northerly flow will prevail across our area Sunday Night through Monday Night and frosty mornings will be possible in the San Joaquin Valley on Monday and Tuesday if enough clearing occurs. A dry upper ridge is progged to build into our area on Tuesday providing for a clearing and drying trend across our area. The medium range models are in good agreement with strengthening the ridge through the midweek period which will result in a period of dry weather for our area through Friday with temperatures trending warmer each day. Some uncertainty exists for next weekend as the GFS is indicating another cold system dropping out of the Gulf of AK and pushing through our area on Saturday while the ECMWF and GEM maintain the upper ridge. The mod trend is indicating negative standard deviations over the PAC NW and norcal next weekend which would favor the cooler and potentially wet GFS solution. Ensemble spread is high for next weekend indicating little confidence in any of the models. Have compromised for now and have mentioned a slight cooling trend, increased cloud cover and a slight chance of showers for the Yosemite area for next Saturday. && .AVIATION...Local MVFR in mist in the San Joaquin Valley through 18Z Saturday. Precipitation spreading south over the Sierra after 03Z resulting in mountain obscuring IFR conditions. && .AIR QUALITY ISSUES...None. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Winter Weather Advisory from 10 PM this evening to 10 PM PST Sunday CAZ097. Winter Storm Warning from 10 PM this evening to 10 PM PST Sunday CAZ096. && public...DS avn/fw...DCH synopsis...DS weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:35 PM PST | Areal Flood Advisory | HNX | Fresno, Madera | 5 days |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.